MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. EXCALIBUR, 4.0MM X 13CM; SAW BLADE
Model Number EXCALIBUR, 4.0MM X 13CM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 4th nov 2025, it was reported by an arthrex's employee via an email that for 1 unit of ar-8400ex, excalibur, 4.0 mm x 13 cm, it was bent when using it to do synovial membrane cleaning.This was detected during a rotator cuff repair surgery on (b)(6) 2025.The procedure was completed successfully by using another new ar-8400ex.There were no patient harm and no secondary procedure needed.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-8400ex batch 15253484 was received for evaluation.Visual inspection revealed that excalibur's shaft was bent.No other damage was noted.A functional test was not performed due to the device's damage.The most likely cause of the reported failure was determined to be user error, including the application of excessive bending forces.

Brand Name
EXCALIBUR, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23629985
Report Number1220246-2025-05149
Device Sequence Number13357288
Product Code GFA
UDI-Device Identifier00888867043589
UDI-Public(01)00888867043589(11)240524(17)290430(10)15253484
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEXCALIBUR, 4.0MM X 13CM
Device Catalogue NumberAR-8400EX
Device Lot Number15253484
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown